Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at May 7, 2021, 6:23 PM MDT for Bear Lake County, Idaho. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2021, 6:23 PM MDT (00:23 UTC)
- Expired
- May 7, 2021, 7:45 PM MDT
- In force
- 82 min
- Issued by
- NWS Pocatello, ID
County Bear Lake County, ID
The radar
The Salt Lake City radar (KMTX), 134 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 3081 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
886 WWUS85 KPIH 080023 SPSPIH Special Weather Statement National Weather Service Pocatello ID 623 PM MDT Fri May 7 2021 IDZ060-061-080145- Bear Lake Valley ID-Bear River Range ID- 623 PM MDT Fri May 7 2021 ...Rough chop possible on Bear Lake... At 622 PM MDT, Doppler radar was tracking a strong thunderstorm near Saint Charles moving northeast at 25 mph. Winds in excess of 30 mph will be possible with this storm through 8 pm. Locations impacted include... Bear Lake Idaho Portion. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Bear Lake, Move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4201 11143 4219 11142 4226 11105 4201 11105 TIME...MOT...LOC 0022Z 244DEG 22KT 4206 11142 $$ Valle
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at May 7, 1:49 PM MDT, 4 hours 34 minutes earlier.
Area forecast discussion, May 7, 1:49 PM MDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 149 PM MDT Fri May 7 2021 .SHORT TERM...Tonight through Sunday night. Frontal boundary marching east into and through East Idaho this afternoon. Radar imagery shows long thin band of showers associated with the front. Ahead of the front, gusty winds have already developed in region of ample sunshine and increasing instability. Winds have slowly increased to above Wind Advisory thresholds, and are expected to remain elevated behind the front. Thus have already expanded Wind headlines across the Snake Plain. As the line of showers works into the region of better instability, generally oriented in a Malta to Soda Springs line, and including the Bear Lake area, expect a few cells to produce stronger wind gusts that could approach severe limits. Have included Gusty Wind enhanced wording for thunderstorms for the afternoon and evening. Moving into tonight, frontal boundary shifts east of the forecast area, but leaves tightened surface gradient behind. Numerical guidance indicating winds remain elevated overnight, and could remain near or just above Advisory thresholds. Saturday turns much cooler behind the front, and with lingering light precipitation along eastern highlands for the day. Snow levels bring light snow to higher elevations, but valleys do appear to warm up enough to keep rain in the forecast. Breezy winds continue through at least mid- day until gradient begins to relax late in the day. Upper low remains centered over western Montana, so expect cloudy skies and possibly an occasional sprinkle for the rest of the area. Temperatures Saturday night could be quite cool, and will likely support some combination of Frost and/or Freeze headlines. Will hold off for now to see how guidance trends over the next 12-24 hours. By Sunday, center of upper low begins to migrate southwest toward Idaho. Shortwave feature rotating around the low looks to be enough to produce weak shower activity across the region during the day Sunday, and continuing Sunday night. There could be some improvement in temperatures, but likely not enough to preclude snow at lower elevations. Amounts are expected to remain light. DMH .LONG TERM...Monday through Friday. As upper level trof pushes east expect widespread showers and isolated thunderstorms on Monday. Temperatures will remain well below normal with mountain highs in the 40s and 50s with low elevations in the 50s to around 60. Showers and thunderstorms Tuesday will be mainly limited to the eastern highlands as drier air begins to move into Idaho. Much warmer and drier flow will set in as flow aloft turns from northerly and northwesterly to westerly Wednesday. AFter near normal high temperatures Tuesday in the 50s and 60s, highs will be in the 60s and 70 Wednesday. Flow turning southwesterly by Thursday will allow some moisture to return with isolated mountain showers and thunderstorms on Friday. High temperatures Thursday and Friday will remain very mile and 5 to 10 degrees above normal. GK && .AVIATION... Winds will be very strong across all sites this afternoon and tonight with 15 to 30 knot sustained and 25 to 40 knot gusts. Strongest at PIH and IDA where sustained 25 to 30 possible. Will continue all day Saturday before dying down Saturday night with much weaker winds Sunday. Expect 15 to 20 knots sustained with gusts 25 to 30 at DIJ. Showers and thunderstorms possible with second frontal passage today and have vicinity thunderstorms and showers at all sites this afternoon and evening. Gusts will get much higher than TAF gusts near any thunderstorms. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM MDT this evening for IDZ052>054. &&
In the hours before
Special weather statement, May 7, 6:23 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pocatello ID 623 PM MDT Fri May 7 2021 IDZ060-061-080145- Bear Lake Valley ID-Bear River Range ID- 623 PM MDT Fri May 7 2021 ...Rough chop possible on Bear Lake... At 622 PM MDT, Doppler radar was tracking a strong thunderstorm near Saint Charles moving northeast at 25 mph. Winds in excess of 30 mph will be possible with this storm through 8 pm. Locations impacted include... Bear Lake Idaho Portion. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Bear Lake, Move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4201 11143 4219 11142 4226 11105 4201 11105 TIME...MOT...LOC 0022Z 244DEG 22KT 4206 11142 Valle
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:26 AM MDT | Freeze Watch | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Cassia and 6 more | 10 hr |
| May 8, 3:26 AM MDT | Wind Advisory | PIH | Bannock, Bingham, Blaine, Cassia, Minidoka, Power | 10 hr |
| May 8, 1:34 PM MDT | Frost Advisory | PIH | Bannock, Bingham, Blaine, Cassia, Minidoka, Power | 19 hr |
| May 8, 1:34 PM MDT | Freeze Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Fremont and 5 more | 19 hr |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.